MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL AMT COLLAR SIZE 11; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 CORAIL AMT COLLAR SIZE 11; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Catalog Number 3L92501
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a revision total hip replacement.The corail stem has fractured at the neck region.Stem originally implanted on (b)(6) 2017.According to the surgeon the patient did not have a fall, was simply stretching to put his pants on and felt it give way.Surgeon also stated that the patients posterior hip capsule was deficient.The patient had previously complained of groin pain and had seen 2 other surgeons in relation to this for hip arthroscopy¿s where they performed psoas tendon releases.Stem was very well fixed and took considerable effort to remove from the femoral canal.Patients original surgery was for a hemiarthroplasty bipolar for a fractured neck of femur.This was later revised to a total hip with the femoral stem left insitu and the acetabular converted from a bipolar to a pinnacle thr.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: h3, h6: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.The product was not returned to j&j medtech orthopaedics; however photos were provided for review.The x-ray and photo investigation revealed that the corail amt collar size 11 has fractured at the neck section.Additionally, the femoral stem presents sings of organic material and what appears to be bone ingrowth adhered to the fixation surface.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the corail amt collar size 11 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
Additional information was received and states that: "the event was very traumatic leading to emergency hip revision surgery, six nights in hospital, ongoing medical and rehabilitation expenses as well as significant pain and suffering which l am in the midst of.".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10 (concomitant).Corrected: d3, g1 (manufacturing site name).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: revision total hip replacement - corail stem has fractured at the neck region.Stem originally implanted on (b)(6) 2017.According to the surgeon the patient did not have a fall, was simply stretching to put his pants on and felt it give way.Surgeon also stated that the patients posterior hip capsule was deficient.The patient had previously complained of groin pain and had seen 2 other surgeons in relation to this for hip arthroscopy¿s where they performed psoas tendon releases.Stem was very well fixed and took considerable effort to remove from the femoral canal.Patients original surgery was for a hemiarthroplasty bipolar for a fractured neck of femur.This was later revised to a total hip with the femoral stem left insitu and the acetabular converted from a bipolar to a pinnacle thr.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the corail amt collar size 11 presents sings of organic material and what appears to be bone ingrowth adhered to the fixation surface.Additionally the device was fractured from the neck section, the fractured fragment was returned assemble with the ceramic head.The majority of the fracture surface exhibited fatigue characteristics, which is consistent with clearly a low stress high cycle fatigue.There is no indication that a material or manufacturing issue has caused or contributed to the reported event.However, a definite root cause cannot be established due to there being multiple factors that may influence implant failure.Consideration must be given to all potential influences including but not limited to surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device product description: corail amt collar size 11 product code: 3l92501 lot number: 5282532 and no non-conformances or manufacturing irregularities were identified.A functional test was unable to be performed due to the post-manufacturing damage.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the corail amt collar size 11 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: corail amt collar size 11 product code: 3l92501 lot number: 5282532 and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: corail amt collar size 11 product code: 3l92501 lot number: 5282532 and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: d4 (exp.Date & primary udi number), h4.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: revision total hip replacement - corail stem has fractured at the neck region.Stem originally implanted on (b)(6) 2017.According to the surgeon the patient did not have a fall, was simply stretching to put his pants on and felt it give way.Surgeon also stated that the patients posterior hip capsule was deficient.The patient had previously complained of groin pain and had seen 2 other surgeons in relation to this for hip arthroscopy¿s where they performed psoas tendon releases.Stem was very well fixed and took considerable effort to remove from the femoral canal.Patients original surgery was for a hemiarthroplasty bipolar for a fractured neck of femur.This was later revised to a total hip with the femoral stem left insitu and the acetabular converted from a bipolar to a pinnacle thr.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.The x-ray and photo investigation revealed that the corail amt collar size 11 has fractured at the neck section.Additionally, the femoral stem presents sings of organic material and what appears to be bone ingrowth adhered to the fixation surface.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the corail amt collar size 11 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: corail amt collar size 11 product code: 3l92501 lot number: 5282532 and no non-conformances or manufacturing irregularities were identified.

Brand Name
CORAIL AMT COLLAR SIZE 11
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex IN 69801
FR  69801
Manufacturer (Section G)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex IN 69801
FR   69801
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22814011
Report Number1818910-2025-14247
Device Sequence Number21086102
Product Code LZO
UDI-Device Identifier10603295168676
UDI-Public(01)10603295168676(17)211031(10)5282532
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192946
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number3L92501
Device Lot Number5282532
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer08/25/2025
09/19/2025
10/07/2025
11/26/2025
01/20/2026
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/02/2025
09/22/2025
10/08/2025
11/27/2025
01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DLT TS CER HD 12/14 36MM +12.; EA DELTA CER INSERT 36IDX54OD.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight81 KG